MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 PLUS CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 PLUS CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2PIVL2512
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/10/2024
Type of Reportable Event Death
Event or Problem Description
A shockwave c2+ coronary intravascular lithotripsy (ivl) catheter was used to treat a patient undergoing percutaneous coronary intervention (pci) for a st-segment elevation myocardial infarction (stemi) and experienced difficulty crossing the lesion.It was reported that after initial predilation, the impella device was in place but could not pass the lesion.Attempts to use the ivl catheter were unsuccessful as the device could not be advanced.The representative reported no resistance was encountered when tracking the catheter over the wire or through the sheath, but the difficulty was observed at the lesion site.The procedure was successfully completed using a percutaneous transluminal coronary angioplasty (ptca) balloon.Despite completing the intended procedure, the patient, who remained hospitalized, later expired.No additional information was provided.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.Based on the reported information, there was difficulty advancing the ivl; however, no information was provided suggesting the device contributed to the patient death.Multiple attempts were made to gather additional information related to the event with limited information to date.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.Complaint trends will continue to be monitored.

Brand Name
SHOCKWAVE C2 PLUS CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2 PLUS CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key20297749
Report Number3015053858-2024-00108
Device Sequence Number18363644
Product Code QMG
UDI-Device Identifier00195451000003
UDI-Public(01)00195451000003(17)251130(10)02A231122A
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberC2PIVL2512
Device Catalogue NumberC2PIVL2512
Device Lot Number02A231122A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Initial Report FDA Received Date09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age83 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite